MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. EVOLUTION MP CS INSERT SIZE 5 STANDARD 10MM LEFT; KNEE COMPONENT

MICROPORT ORTHOPEDICS INC. EVOLUTION MP CS INSERT SIZE 5 STANDARD 10MM LEFT; KNEE COMPONENT
Model Number EIS5S10L
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged complaint is not confirmed.It was indicated that this patient underwent a secondary operation due to infection approximately 19 months after the primary operation.During this revision, the polyethylene tibial insert was revised.This product was not returned to microport.No operative notes or other clinically relevant documentation was provided to confirm the described infection.Review of the device history record (dhr) for this lot indicates that this tibial insert met all established acceptance criteria throughout the manufacturing process.Furthermore, the proper record of sterilization is included within the dhr for this part.Review of historical complaint data reveals no previously reported complaints for this lot and issue.The source of this infection can be determined from the available information.Infection is a known risk of any surgical procedure.The microport knee systems package insert lists "delayed wound healing; deep wound infection (early or late) which may necessitate removal of the prosthesis.On rare occasions, arthrodesis of the involved joint or amputation of the limb may be required" as a possible adverse effect of total knee arthroplasty.There is not a trend for this device and incident mode per mpo trending procedures.This issue will continue to be monitored through complaint tracking.
 
Event or Problem Description
Allegedly, the tibial insert was revised due to infection, as stated by the surgeon.There were no known issues with the original surgery, or implant alignment.The poly swap was completed without incident.(b)(6) reference no: (b)(4).

Brand Name
EVOLUTION MP CS INSERT SIZE 5 STANDARD 10MM LEFT
Common Device Name
KNEE COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key11703496
Report Number3010536692-2021-00220
Device Sequence Number11517714
Product Code HRY
UDI-Device IdentifierM684EIS5S10L1
UDI-PublicM684EIS5S10L1
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093552
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEIS5S10L
Device Catalogue NumberEIS5S10L
Device Lot Number1761307
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/01/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Initial Report FDA Received Date04/21/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;